Nursing Interventions involving Medications?
- 0Dec 1, '08 by Kellybelle690Hi Everyone!
This is my first forum on allnurses so i'm sorry in advance if this question is really confusing or something.
Anyway, I'm a first year nursing student and I'm trying to complete a clinical worksheet. I have all of it done except for underneath my medications section. It asks for 4 nursing interventions on all of my drugs.
Here's a list of my drugs if it's helpful:
If you could just explain to me how I write a nursing intervention for one of the medications that would be so great! I'm so confused on what I'm supposted to be doing and anything would be helpful!
Thanks a bunch! :heartbeat
- 17,546 Views
- 1Dec 2, '08 by Daytoniteit will be very helpful for you to buy a nursing drug reference book because they include nursing interventions. there are a number of them on the market. i prefer the one published by mosby. there are websites where you can find some of this information for free. see the weblinks on this sticky thread in the student forums:
- http://allnurses.com/forums/f205/pha...lp-140434.html - pharmacology help!
- assess for cramping rectal bleeding, nausea or vomiting and discontinue this drug if any of these occur
- capsules should be swallowed whole and not crushed or chewed
- these capsules should be stored in a cool place
- teach the patient that it can take several days before their stools begin to soften
- the effectiveness of azole antifungals (eg, ketoconazole), bisphosphonates (eg, alendronate), certain cephalosporins (eg, cefpodoxime), iron, mycophenolate, quinolones (eg, ciprofloxacin), sodium polystyrene sulfonate, tetracyclines (eg, doxycycline), or thyroid hormones may be decreased by calcium carbonate/vitamin d
- also contains magnesium. if any new medication is prescribed the patient needs to check it with the doctor to make sure he checks it for calcium and magnesium content so the patient doesn't receive more calcium or magnesium than prescribed.
- advise the patient that side effects include rash, hives, itching, difficulty breathing, tightness in the chest, swelling of the mouth, face, lips, or tongue and the medication needs to be stopped and these symptoms reported to the doctor
- calcium needs to be stored away from light, high heat and moisture
- 0Dec 3, '08 by shrimpchipsNursing interventions for medications are what you need to know (as a nurse) before administering that medication. I would invest in a drug book - Davis' drug book is nice, and my school had us buy Lippincott's Nursing Drug Guide and I like it. Make sure it's the most recent edition, too! www.rxlist.com is also a nice resource for looking up medications.